Alert archive / Michigan / Wind Advisories in 2026
Wind Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Feb 27, 2026, 1:28 AM EST for Charlevoix County, Chippewa County, Mackinac County, Michigan. It took effect at Feb 27, 2026, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2026, 1:28 AM EST (06:28 UTC)
- In effect from
- Feb 27, 2026, 7:00 PM EST
- Expired
- Feb 28, 2026, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Charlevoix County, MI, Chippewa County, MI, Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 102 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 6.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS73 KAPX 270628 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 128 AM EST Fri Feb 27 2026 MIZ086-087-272230- /O.NEW.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/ Western Chippewa-Central Chippewa- 128 AM EST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...Northwest winds 15 to 25 mph with peak gusts between 40 and 45 mph expected. * WHERE...Central Chippewa and Western Chippewa Counties. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JLD
5 follow-up statements
932 WWUS73 KAPX 271641 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1141 AM EST Fri Feb 27 2026 MIZ088-095>098-280445- /O.EXA.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/ Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island-Beaver Island and surrounding islands- 1141 AM EST Fri Feb 27 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Eastern Mackinac, Southeast Chippewa, and Western Mackinac Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts are expected between 7pm and 10pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ086-087-280445- /O.CON.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/ Western Chippewa-Central Chippewa- 1141 AM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Central Chippewa and Western Chippewa Counties. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strongest wind gusts are expected between 7pm and 10pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ FEF
357 WWUS73 KAPX 272013 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 313 PM EST Fri Feb 27 2026 MIZ086>088-095>098-280815- /O.CON.KAPX.WI.Y.0002.260228T0000Z-260228T0900Z/ Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands- 313 PM EST Fri Feb 27 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 20 mph with gusts up to 50 mph expected. * WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, Western Chippewa, and Western Mackinac Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...From 7 PM this evening to 4 AM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Period of strongest wind gusts expected between 7pm and 10pm. Winds could gust higher than 50mph during this timeframe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ FEF
865 WWUS73 KAPX 280502 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1202 AM EST Sat Feb 28 2026 MIZ086>088-095>098-280900- /O.CON.KAPX.WI.Y.0002.000000T0000Z-260228T0900Z/ Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands- 1202 AM EST Sat Feb 28 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 25 mph with peak gusts between 40 and 45 mph expected. * WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, Western Chippewa, and Western Mackinac Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JLD
126 WWUS73 KAPX 280832 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 332 AM EST Sat Feb 28 2026 MIZ086>088-095>098-281200- /O.EXT.KAPX.WI.Y.0002.000000T0000Z-260228T1200Z/ Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands- 332 AM EST Sat Feb 28 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Central Chippewa, Eastern Mackinac, Southeast Chippewa, Western Chippewa, and Western Mackinac Counties, and Mackinac Island/Bois Blanc Island and Beaver Island and surrounding islands. * WHEN...Until 7 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JLD
519 WWUS73 KAPX 281148 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 648 AM EST Sat Feb 28 2026 MIZ086>088-095>098-281300- /O.EXP.KAPX.WI.Y.0002.000000T0000Z-260228T1200Z/ Western Chippewa-Central Chippewa-Southeast Chippewa-Western Mackinac-Eastern Mackinac-Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands- 648 AM EST Sat Feb 28 2026 ...WIND ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING... The potential for damaging wind gusts has subsided. Gusty winds up to 35mph are expected to carry through the morning, subsiding through the afternoon. Any snow showers that accompany these wind gusts may significantly reduce visibility. If you observe any wind damage from last night's wind gusts, please forward that information to the National Weather Service Gaylord office. $$ HAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:38 PM EST, 1 hour 50 minutes earlier. Its key messages:
- Light snow through this evening.
- Milder to end the week, much colder this weekend with occasional snow showers. Very gusty northwest winds Friday night as colder air surges into the area.
- Temperatures moderate again next week with no significant precipitation events anticipated.
Area forecast discussion, Feb 26, 11:38 PM EST, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 1138 PM EST Thu Feb 26 2026 .KEY MESSAGES... - Light snow through this evening. - Milder to end the week, much colder this weekend with occasional snow showers. Very gusty northwest winds Friday night as colder air surges into the area. - Temperatures moderate again next week with no significant precipitation events anticipated. && .DISCUSSION... Issued at 230 PM EST Thu Feb 26 2026 Pattern Synopsis: Forecast period starts out with a broad but not terribly amplified ridge west/trof east pattern in place across North America. Numerous waves will continue to pass by the vicinity of the Great Lakes in a persistent northwest flow regime, but most will not provide noteworthy weather locally. A split in the flow develops by early next week as a strong wave moves into the southwest United States. This wave slowly translates to the east with time, with the flow downstream across the eastern U.S. trending zonal by the end of the week. Forecast Details: Weak wave currently bringing clouds and light snow to parts of the forecast area will move east of region by later tonight. Not much cold air filters in behind this wave so any trailing lake effect should be minimal. In fact, the next stronger clipper type wave will be moving into northwest Ontario by Friday morning. The northerly track of this wave will result in significant warming across the forecast area for Friday as 850 mb temperatures surge above 0C areawide, resulting in daytime highs Friday in the 40s across northern lower and around 40 across eastern Upper Michigan. May see some light rain or rain/snow across eastern Upper ahead of the main wave in a strong WAA regime, but most of the precipitation should stay north of the forecast area. Strong cold advection behind the wave will usher colder air into the area which will linger through the weekend. Deep mixing in the CAA regime should result in gusty northwest winds Friday night, especially in eastern Upper Michigan and along the Lake Michigan coast in northwest Lower Michigan. Can't rule out the need for a Wind Advisory for parts of the area Friday night, but opted to hold off for now. Some lake effect snow is likely in favored northwest flow areas through the weekend, but at this point snow amounts don't look significant. As the upper-level flow splits early next week, downstream heights will rise. The well agreed upon result of the rising heights is temperatures trending warmer as the week progresses. Model agreement is not as good in the timing/track of any disturbances that may impact the area as the upper-level pattern shifts. The model consensus suggests no significant weather systems for the area before the end of the week, but we'll need to keep an eye on things until better agreement in the details is achieved. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1134 PM EST Thu Feb 26 2026 Still concerned for the development of some IFR/MVFR producing stratus early this morning. Already seeing some evidence of this, so specific mention via tempo groups is now is the taf forecast for both KCIU an KPLN. Otherwise, VFR conditions are expected through the duration under just some passing high and mid level clouds. Light winds will become quite gusty out of the southwest and eventually west this afternoon and evening, with some gusts likely exceeding 30 knots by evening. && .APX WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...PBB AVIATION...MSB
Hazardous weather outlook, Feb 26, 2:33 PM EST, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 233 PM EST Thu Feb 26 2026 MIZ016>018-020>036-041-042-086>088-095>099-271945- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 233 PM EST Thu Feb 26 2026 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Minor snow accumulation is anticipated into this evening. Locally slick condtions possible for the evening commute. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty northwest winds are possible Friday night, especially across eastern Upper Michgian and near the Lake Michigan coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
Nearby
Wind Advisories in Michigan, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.